MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER NEUTRAL, 40MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINER NEUTRAL, 40MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LINER NEUTRAL, 40MM ID, GROUP 3 CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately six years post initial left tha, the (b)(6) female patient had a revision due g2/36mm neutral gxl liner has early eccentric wear.Surgeon swapped the worn poly for a g2/36mm neutral gxle and a ceramic 36mm head with +3.5 sleeve option.Patient's diagnosis is polyethylene wear and osteolysis.X-rays received.The device will be return.
 
Additional Manufacturer Narrative
After further review of additional information.Section b5: additional information received indicates that the reason for patient¿s revision was due to early wear and part of the gxl recall.Section d10: concomitant medical products cocr femoral head 40mm, +3.5 offset 12/14 (cat#: 142-40-03 / serial#: (b)(6).Nv crown cup clstr hole 56mm group 3 (cat#: 180-01-56 / serial#: (b)(6).Wedge plasma x/o sz 9 (cat#: 188-01-09 / serial#: (b)(6).Stryker sys 6 sawblade 90x25x1.19mm (11-4118) (cat#: 203-96-46 / serial#: (b)(6).Additional information, including the product investigation, will be submitted within 30 days of receipt section d6a: implant date.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3, h6 and h9 have been updated accordingly.(h3) based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis, combination of largest available femoral head and/or thinnest available acetabular liner was used and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the revision reported due to early prosthesis wear is a combination of the risk factors including use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential could have all contributed to the increased trend in wear/osteolysis related complaints).The most likely cause for the bone fracture could not be determined as adequate information was not provided to conduct a review.However, bone fracture is captured in the product labeling.Section d9: date device returned to manufacturer.

Brand Name
NV GXL LINER NEUTRAL, 40MM ID, GROUP 3 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14625444
Report Number1038671-2022-00640
Device Sequence Number17393649
Product Code JDI
UDI-Device Identifier10885862207098
UDI-Public10885862207098
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2019
Device Model NumberNV GXL LINER NEUTRAL, 40MM ID, GROUP 3 CUPS
Device Catalogue Number130-40-53
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer07/26/2022
08/31/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date08/12/2022
09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale